MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT120164
Medical Device Problem Codes Deflation Problem (1149); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: d2b (lit;dqy) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas pta balloon catheter.During the procedure, the balloon was allegedly slow to deflate.It was further reported that the balloon inflation portion of the catheter may have been bent, and a small blunt needle was inserted into the balloon inflation port to straighten it, and the balloon began to deflate slightly faster.Reportedly, a second balloon was placed alongside the balloon to apply external pressure, and the balloon was deflated and was able to be removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter returned for evaluation.Upon visual inspection it was noted the catheter had one kink near the distal end of the catheter.In addition, there was two narrowing points near the distal end.The balloon was noted to have liquid within.During functional testing, an in-house presto inflation device was used to inflate the device to nominal pressure.The balloon was successfully inflated and maintained pressure.The balloon was then attempted to be deflate and the device deflated within the device's specified deflation time.The catheter was cut distal at kinked place and attached to a touhy borst adapter to be inflated.The balloon inflated to nominal pressure and deflated within the device's specified deflation time.The catheter was cut again distal to the narrowing area and attached to the touhy-borst adapter.The balloon was inflated to nominal pressure and deflated within the device's specified deflation time.No further functional testing was performed.Therefore, the investigation is confirmed for the reported material deformation as narrowing and kinks were noted to the device.However, the investigation is unconfirmed for the reported deflation problem as the balloon deflated within the device's specified deflation time.A definitive root cause for the reported deflation issue and material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (lit; dqy), g2, g3, h3, h6 (method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22002473
Report Number2020394-2025-00710
Device Sequence Number7266568
Product Code DQY
UDI-Device Identifier00801741062667
UDI-Public(01)00801741062667(17)271028(10)GFJW1868
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT120164
Device Lot NumberGFJW1868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown